Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
heres hoping

Severe cystic acne, roaccutane adn alcohol

Recommended Posts

Hello fellow sufferers and friends. It is now my 30th day of taking roaccutane 20mg a day, low does i know but my derm is keeping me on a low dose for 4 months to try and prevent skin freakouts.

SO far i have had dry skin, dry lips and no other side effects at all...... except withdrawals. Im not an alco or anything but rather like my jack daniels on the weekends. I have been told not to drink ANY alcohol, and some people have said its fine, whilst the brochure says do not drink large amounts of alcohol.

I cannot get a straight answer of this anywhere!!! so....

1. why cant you drink alcohol

2. can you drink any at all

3. is it dangerous

I am quite upset as i jsut found out i need to take the meds for 12 months now instead of 5 becuase they cannot increase my dose. i am a very social person and enjoy drinks with freinds. please help me on this boring friday night

Share this post


Link to post
Share on other sites

Occasional alcohol consumption should be okay. But I think that the concerns are that roaccutane can raise your body's triglyceride levels (basically the amount of fat in your bloodstream) and that alcohol interferes with enzymes that break down triglycerides. So using alcohol could potentially lead to high triglyceride levels.

Also one of the side effects of roaccutane is depression. Alcohol is a depressant and would only make symptoms of depression worse.

Not to mention that it's already hard on your liver to process the drug and having make it deal with alcohol on top of that could potentially do some damage.

I think that you would be okay with having a couple drinks on the weekend but I wouldn't get drunk every weekend but that's just me.

It would be a good idea to ask your derm about what she/he thinks and if you want a second opinion, talk to your pharmacist they often know a lot about drug interactions.

Share this post


Link to post
Share on other sites

Yep that the problem of accutane, it "dries" your liver so when you drink ... guess what.

Accutane is hard for the liver so that is the reason I didn't take that road.

Edited by Corsair

Share this post


Link to post
Share on other sites

If your dose isn't being raised it's likely that there's a lab reason for that; ask your doctor. If that's the case, don't drink ANY alcohol at all. You really don't want to end up on a liver transplant list because you killed your liver.

Also, a proper diet can help the liver out a lot. http://www.hepfi.org/living/liv_caring.html That's an excellent link to read for general liver health.

Share this post


Link to post
Share on other sites

drink a little a shot of something 2-3 times a week but no more. You gotta watch out for the liver enzymes which is a sign of liver damage

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×